You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
A Comparison of n Estimators for the Binomial Distribution
Ingram Olkin, A. John Petkau and James V. Zidek
Journal of the American Statistical Association
Vol. 76, No. 375 (Sep., 1981), pp. 637-642
Stable URL: http://www.jstor.org/stable/2287523
Page Count: 6
Preview not available
Estimating the number, n, of trials, given a sequence of independent success counts obtained by replicating the n-trial experiment is less studied and a considerably harder problem than estimating p for the binomial distribution. Both the method of moments and the maximum likelihood estimators of n are considered. When p is unknown and small, while n is large, both estimators become highly unstable. Stabilized versions of these estimators are proposed, and their performance is described in terms of results obtained by simulation.
Journal of the American Statistical Association © 1981 American Statistical Association